The Mathematical Theory of Communication, Volume 1

Front Cover
University of Illinois Press, 1949 - Mathematics - 117 pages
7 Reviews
Scientific knowledge grows at a phenomenal pace--but few books have had as lasting an impact or played as important a role in our modern world as The Mathematical Theory of Communication, published originally as a paper on communication theory in the Bell System Technical Journal more than fifty years ago. Republished in book form shortly thereafter, it has since gone through four hardcover and sixteen paperback printings. It is a revolutionary work, astounding in its foresight and contemporaneity. The University of Illinois Press is pleased and honored to issue this commemorative reprinting of a classic.

What people are saying - Write a review

User ratings

5 stars
3
4 stars
4
3 stars
0
2 stars
0
1 star
0

Review: The Mathematical Theory of Communication

User Review  - catharine - Goodreads

outstanding. Read full review

Review: The Mathematical Theory of Communication

User Review  - Luke - Goodreads

Classic. Read full review

References to this book

All Book Search results »

About the author (1949)

Claude E. Shannon is a research mathematician at the Bell Telephone Laboratories and Donner professor of science at the Massachusetts Institute of Technology. Warren Weaver, at present a consultant on scientific projects to the Sloan Foundation, has had a distinguished academic, government, and foundation career. Both authors have received numerous awards and honors.

Bibliographic information